# SDR 2022FA0000658

- Difficulty date: September 13, 2022
- Submitted: October 31, 2022
- Operation: General aviation
- Aircraft: N557LM
- Make and model: Lear 45LEAR
- Aircraft serial: 450379
- Aircraft time: 2,359 hours, 2,026 cycles
- System (JASC): 3244 · Tire
- Part: Tire
- Part number: 226K084
- Part serial: 11750431
- Condition: Failed
- Location: Mlg
- Part time: 367 cycles
- Stage of operation: TO
- How discovered: O
- Nature of condition: G, F
- Precautionary procedure: C

## Discrepancy

TIRE FAILURE ON DEPARTURE FROM PFAI.  NOTATED SOUND OF POSSIBLE TIRE POP ON DEPARTURE OUT OF FAIRBANKS, AK.  ON LANDING IN KBFI, NOTED THE #3 TIRE HAD A SECTION MISSING FROM THE INBOARD SIDEWALL AND THERE WAS A LARGE DENT IN THE FLAP JUST AFT.  TREAD ON THE TIRE WAS IN GOOD CONDITION.  THIS HAS HAPPENED NUMEROUS TIMES WITH GOODYEAR TIRE PN 226K08-4. THIS TIRE, SN 11750431, HAD 367 LANDINGS ON IT WITH PLENTY OF TREAD.  DAMAGE CAUSED REJECTION OF WHEEL FROM NDT AND REPLACEMENT OF FLAP AS WELL. PRIOR TO THIS INCIDENT, WE HAVE LOST 3 TIRES BLOWING OUT LIKE THIS ON THE LEAR 45'S WITH GOOD TREAD AND HAVE BEEN HYPERSENSITIVE TO CHECKING TIRE PRESSURES.  WE OPERATE 5 LEAR 45'S AND HAVE HAD THE ISSUE WITH THESE TIRES ACROSS THE FLEET.  THE SIDEWALLS HAVE DEVELOPED BULGES AROUND THE RADIUS AS WELL AS CRACKING.  WE HAVE ALSO PROVIDED FAILED TIRES TO GOODYEAR AS WELL FOR SAMPLES TO BE TOLD THAT THEY ARE SHOWING SIGNS OF BEING UNDERSERVICED.  TO DATE OVER THE PAST 12 MONTHS, WE HAVE REPLACED 20 OF THESE TIRES DUE TO LOSS OR BLISTERING IN THE SIDEWALLS.  WE ARE SEEING ON AVERAGE ABOUT 300 LANDINGS BEFORE WE CHANGE DUE TO SIGNS OF BLISTERING/CRACKING ON THE SIDEWALLS.  MORE INFORMATION ON THE NUMEROUS FAILURES OF THESE TIRES AVAILABLE.
